N. Chernov

AL 35294, USA
Department of Mathematics, University of Alabama at Birmingham


Chernov N., Zhang H.
Regularity of Bunimovich's Stadia
2007, vol. 12, no. 3, pp.  335-356
Stadia are popular models of chaotic billiards introduced by Bunimovich in 1974. They are analogous to dispersing billiards due to Sinai, but their fundamental technical characteristics are quite different. Recently many new results were obtained for various chaotic billiards, including sharp bounds on correlations and probabilistic limit theorems, and these results require new, more powerful technical apparatus. We present that apparatus here, in the context of stadia, and prove "regularity" properties.
Keywords: billiards, stadium, hyperbolicity, chaos, absolute continuity, distortion bounds
Citation: Chernov N., Zhang H.,  Regularity of Bunimovich's Stadia, Regular and Chaotic Dynamics, 2007, vol. 12, no. 3, pp. 335-356
Chernov N., Galperin G. A.
Search light in billiard tables
2003, vol. 8, no. 2, pp.  225-241
We investigate whether a search light, $S$, illuminating a tiny angle ("cone") with vertex $A$ inside a bounded region $Q \in \mathbb{R}^2$ with the mirror boundary $\partial Q$, will eventually illuminate the entire region $Q$. It is assumed that light rays hitting the corners of $Q$ terminate. We prove that: $(\mathbf{I})$ if $Q =$ a circle or an ellipse, then either the entire $Q$ or an annulus between two concentric circles/confocal ellipses (one of which is $\partial Q$) or the region between two confocal hyperbolas will be illuminated; $(\mathbf{II})$ if $Q =$ a square, or $(\mathbf{III})$ if $Q =$ a dispersing (Sinai) or semidespirsing billiards, then the entire region $Q$ is will be illuminated.
Citation: Chernov N., Galperin G. A.,  Search light in billiard tables, Regular and Chaotic Dynamics, 2003, vol. 8, no. 2, pp. 225-241

Back to the list